International Journal of Computational Intelligence Systems

Volume 6, Issue 1, January 2013, Pages 14 - 28

A generalization of the Perona-Malik anisotropic diffusion method using restricted dissimilarity functions

Authors
C. Lopez-Molina, B. De Baets, J. Cerron, M. Galar, H. Bustince
Corresponding Author
C. Lopez-Molina
Received 7 August 2012, Accepted 17 August 2012, Available Online 2 January 2013.
DOI
https://doi.org/10.1080/18756891.2013.752658How to use a DOI?
Keywords
Image processing, Anisotropic diffusion, Edge detection, Restricted dissimilarity function
Abstract
There exists a large number of techniques for content-aware smoothing. Despite its simplicity, the Perona-Malik Anisotropic Diffusion method is among the most employed ones. In this work we study this method in detail and propose a generalization of its diffusion scheme using restricted dissimilarity functions to measure the intensity differences between neighbouring pixels. This generalization permits a better adaptation of the diffusion process to the characteristics of the images.
Open Access
This is an open access article distributed under the CC BY-NC license.

Download article (PDF)

Journal
International Journal of Computational Intelligence Systems
Volume-Issue
6 - 1
Pages
14 - 28
Publication Date
2013/01
ISSN (Online)
1875-6883
ISSN (Print)
1875-6891
DOI
https://doi.org/10.1080/18756891.2013.752658How to use a DOI?
Open Access
This is an open access article distributed under the CC BY-NC license.

Cite this article

TY  - JOUR
AU  - C. Lopez-Molina
AU  - B. De Baets
AU  - J. Cerron
AU  - M. Galar
AU  - H. Bustince
PY  - 2013
DA  - 2013/01
TI  - A generalization of the Perona-Malik anisotropic diffusion method using restricted dissimilarity functions
JO  - International Journal of Computational Intelligence Systems
SP  - 14
EP  - 28
VL  - 6
IS  - 1
SN  - 1875-6883
UR  - https://doi.org/10.1080/18756891.2013.752658
DO  - https://doi.org/10.1080/18756891.2013.752658
ID  - Lopez-Molina2013
ER  -